Idaho, 2014Wildfire in Idaho, July 4, 2014
July 4, 2014 · NWS PIH · 1 event in 1 county or zone
A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon. 35 homes were threatened but the fire was contained by 10 pm with no damage occurring.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 12:58 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 12:58 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MDT FRI JUL 4 2014
.DISCUSSION...SATELLITE IMAGERY SHOWS SOME INSTABILITY WHERE A
MINOR WAVE CROSSING WESTERN MONTANA TRAILS SOUTH THROUGH GILMORE AND
THE LEMHI RANGE. NO THUNDERSTORMS YET...AND THE DISTURBANCE WILL BE
JUST NIPPING MONIDA PASS AREA IN ANOTHER COUPLE OF HOURS. THE OTHER
AREA IS A THIN CONVECTIVE LINE FROM NEAR ROGERSON TO THE SOUTH SIDE
OF POCATELLO. THE WAVE IN WESTERN MONTANA ALSO EXTENDS SOUTH TO NEAR
ROGERSON TO INTERSECT THIS LINE. SIMILAR STORY...SATELLITE DERIVED
WINDS SHOW SOME MID LEVEL CONVERGENCE...BUT NO THUNDERSTORMS SO FAR
AND GIVEN ANOTHER COUPLE OF HOURS...WILL BE APPROACHING THE WYOMING
LINE. BY THIS EVENING AND FIRE WORKS TIME...THREAT OF THUNDERSTORMS
SHOULD BE OVER.
MONSOON MOISTURE REMAINS DOWN IN ARIZONA ON THE SOUTH SIDE OF A
BROAD AND FLAT HIGH PRESSURE RIDGE. THROUGH TUESDAY...MODELS KEEP US
IN DRY AIR. WEDNESDAY AND THURSDAY MIGHT SEE SOME OF THAT UNSTABLE
AIR WORK NORTH TO IDAHO. THE 12Z RUN OF THE GFS MODEL GOT A LITTLE
DRIER. TRYING TO TIME AN EASTERLY WAVE SOUTH OF THE RIDGE 5 DAYS OUT
IS DIFFICULT. FOR NOW LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE
FORECAST FOR WEDNESDAY AND THURSDAY. BESIDES...MODELS SHOW A TROUGH
WORKING THROUGH WASHINGTON STATE ABOUT THAT TIME. RS
&&
.AVIATION...TERMINALS EXPECTED TO REMAIN VFR THROUGH PERIOD.
THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON/EVENING...BUT
SHOULD REMAIN CONFINED TO THE SOUTHEAST HIGHLANDS. HINSBERGER
&&
.FIRE WEATHER...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER THE
SOUTHEAST HIGHLANDS THIS AFTERNOON/EVENING. TOMORROW...A DRY COLD
FRONT WILL DROP OUT OF THE CENTRAL MOUNTAINS. THIS WILL RESULT IN
GUSTY SURFACE WINDS ACROSS THE SNAKE PLAIN. SPC OUTLOOK SUPPORTS
ELEVATED FIRE RISK TOMORROW ACROSS THE UPPER SNAKE PLAIN.
COMBINATION OF WINDS AND LOW HUMIDITY WILL BRING THE FIRST RED FLAG
WARNING TO SOUTHEAST IDAHO OF THE YEAR AS FUELS BELOW 5500 FT ARE
CRITICAL. BEYOND TOMORROW...DRY CONDITIONS WILL PERSIST WITH NO
SIGNIFICANT WINDS EXPECTED. MODELS ARE HINTING AT THE RETURN OF
MONSOON MOISTURE WEDNESDAY MEANING A RETURN OF ISOLATED
THUNDERSTORMS TO THE FORECAST.
HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY BELOW 5500 FEET
FOR THE IDZ410.
&&
In the hours before
Special weather statement, Jul 4, 1:44 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT FRI JUL 4 2014
IDZ022-042130-
CASSIA ID-
244 PM MDT FRI JUL 4 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 330 PM MDT
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF IDAHOME..MOVING NORTHEAST AT
15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CASSIA COUNTY...
RURAL NORTHEASTERN CASSIA COUNTY...
LAT...LON 4257 11311 4236 11301 4226 11330 4241 11344
TIME...MOT...LOC 2043Z 236DEG 14KT 4239 11327
RS
Special weather statement, Jul 4, 3:28 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT FRI JUL 4 2014
IDZ021-023-042315-
BINGHAM ID-POWER ID-BANNOCK ID-
428 PM MDT FRI JUL 4 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF POCATELLO..MOVING NORTHEAST AT 15
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...
CHUBBUCK...
LAT...LON 4279 11262 4291 11263 4305 11237 4284 11227
TIME...MOT...LOC 2228Z 246DEG 15KT 4288 11256
HEDGES
Wildfire, Lower Snake River Plain
- When
- July 4, 5:00 PM MST to 10:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Newspaper
A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon. 35 homes were threatened but the fire was contained by 10 pm with no damage occurring.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Puerto Rico, July 4, 20142 deaths · 2 events
- Wildfire in California, July 4, 2014$2.5 million · 1 event
- Lightning Strike in Florida, July 4, 2014$200,000 · 1 event
- Flash Flooding and Dust Storm in Nevada, July 4 to 8, 2014$77,000 · 57 kt wind · 17 events
- Lightning Strike in Colorado, July 4, 2014$50,000 · 1 event
- Tornadoes in Virginia, July 4, 2014$30,000 · EF0 · 2 events
- Flash Flooding and Damaging Wind in California, July 4 to 5, 2014$25,000 · 5 events
- Hail and Lightning Strike in Florida, July 4, 20141 injured · 0.88 in hail · 2 events
- High Wind and Heavy Rain in Maine, July 4 to 5, 201453 kt wind · 8 events
- Tropical Storm in North Carolina, July 4, 2014$10,000 · 7 events
- Hail and Damaging Winds in Nebraska, July 4, 20141.75 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 4, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537377.